MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120306
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an emergent coil embolization procedure with the target lesion located at the left gastric artery, the parent catheter(s) accessed the celiac and a progreat® microcatheter (terumo) accessed the target lesion.Interlock(s) and pushable coil(s) embolized the lesion, and ¿detachable was used for the proximal region as well.¿ a 4mm x 10cm galaxy g3 xsft coil (glx120410) was winded and implanted.After that, the same size coil(s) were used.However, when one of the complaint coils, a 4mm x 10cm galaxy g3 xsft coil (glx120410 / 30624682) was used, there was resistance felt inside the microcatheter and ¿winding was impossible.¿ the complaint coil was resheathed, but it became unraveled inside the microcatheter.The microcatheter was replaced and the coil was replaced with a 3mm x 6cm galaxy g3 xsft coil (glx120306 / 30747539), but the replacement coil also became unraveled inside the replacement microcatheter.It was reported that continuous flush was maintained.The microcatheter was replaced and competitor coil(s) were used.The procedure was completed without any negative patient impact.On 04-dec-2022, additional information was received.The information indicated that the guidewire used was an asahi meister guidewire (asahi intecc).The y-connector was an okay ii (nipro).The reported event did not result in any clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Conclusion: the healthcare professional reported that during an emergent coil embolization procedure with the target lesion located at the left gastric artery, the parent catheter(s) accessed the celiac and a progreat® microcatheter (terumo) accessed the target lesion.Interlock(s) and pushable coil(s) embolized the lesion, and ¿detachable was used for the proximal region as well.¿ a 4mm x 10cm galaxy g3 xsft coil (glx120410) was winded and implanted.After that, the same size coil(s) were used.However, when one of the complaint coils, a 4mm x 10cm galaxy g3 xsft coil (glx120410 / 30624682) was used, there was resistance felt inside the microcatheter and ¿winding was impossible.¿ the complaint coil was resheathed, but it became unraveled inside the microcatheter.The microcatheter was replaced and the coil was replaced with a 3mm x 6cm galaxy g3 xsft coil (glx120306 / 30747539), but the replacement coil also became unraveled inside the replacement microcatheter.It was reported that continuous flush was maintained.The microcatheter was replaced and competitor coil(s) were used.The procedure was completed without any negative patient impact.On 04-dec-2022, additional information was received.The information indicated that the guidewire used was an asahi meister guidewire (asahi intecc).The y-connector was an okay ii (nipro).The reported event did not result in any clinically significant delay in the procedure.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30747539) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.With the information available and without the product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00760.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15916240
Report Number3008114965-2022-00761
Device Sequence Number6723047
Product Code KRD
UDI-Device Identifier10886704077695
UDI-Public10886704077695
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGLX120306
Device Catalogue NumberGLX120306
Device Lot Number30747539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Initial Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI MEISTER GUIDEWIRE (ASAHI INTECC); OKAY II Y-CONNECTOR (NIPRO); PROGREAT® MICROCATHETER (TERUMO)
Patient SexUnknown